Advice on new condition: Hi I'm new here. In... - Vasculitis UK

Vasculitis UK

6,765 members5,904 posts

Advice on new condition

Readyteddy
Readyteddy

Hi I'm new here. In November after 2 hospital admissions I was diagnosed with pulmonary vasculitis. The consultants are still not sure why or what type, the small vains in my lungs were bleeding and I was coughing up blood. All my other organs are fine. I have a neighbour who keeps pigeons and I have in my house for 6 years and I have had numerous chest infections since living here. The consultants first diagnosed me with an allergy to the pigeon dander. But after I relapsed resulting in a second hospital admission they are not so sure. It's still a mystery, I was on a high does of prednisolone which is being taper down and I also started mycophenolate about 8 weeks ago. I'm very scared of relapses and I'm still hoping it's an allergy. I'm moving house in a few weeks to get away from the pigeons. Does anyone else have any experience of this? I'm at a loss and very scared of what the future of the condition has in store. Thank you, any advice will be truly appreciated.

12 Replies

Pigeons can carry diseases like psittacosis.

zoe69
zoe69Administrator

I assume you had a course of antibiotics after the first admission (if they were treating you for psittacosis)If it is Vasculitis affecting your lungs mycophenolate is not strong enough to put you in remission (in my personal humble opinion). Cyclophosphamide or Rituximab infusions would be more appropriate.

Readyteddy
Readyteddy in reply to zoe69

Thank you Zoe

They gave me antibiotics during first admission and some weeks later when they thought it was an allergy I was given 40mg preds. The press we're tapered down to 10mg over a number of weeks and this is when I started coughing up blood and was admitted again. I had lots of teats, x-rays and CT scans and they diagnosis some form of PV but they don't what so prescribed mycophenolate. Luckily no other organs have been affected, this is another puzzle.

Readyteddy
Readyteddy in reply to zoe69

Hi Zoe

On my first admission I was given intravenous antibiotics. A few weeks after being discharged I was prescribed 40mg preds for 4wks, then lower doses. This was when I relasped and admitted again on and given intravenous preds and oral mycophenolate.

Is Cyclophosphamide a medication for the lungs?

zoe69
zoe69Administrator in reply to Readyteddy

Cyclophosphamide and Rituximab are immunosuppressants.

If they think you have vasculitis phone the UK vasculitis telephone helpline and check that you are being seen by a vasculitis specialist it us v v important. Amy

Readyteddy
Readyteddy in reply to AmyS1

Thank you I will ring them for advice. My concern is that I've either been misdiagnosis or that I'm not on the right treatment

Usually vasculitis affects more than one part of the body or organ and symptoms can be very variable from person to person. Have they done a test for the ANCA antibody, which is associated with some of the more common types of vasculitis? As AmyS1 as already mentioned you do need to be referred to a vasculitis specialist who can either rule it in or rule it out.

I am speaking to my respiratory consultant next week and I will ask the question. Thank you this is very helpful

Hi there, I would suggest a call to VUK helpline where you could elaborate on the information in your post and get advice. From my own experience I would say that your main priority should be to make sure that the hospital which is treating you have sufficient expertise in vasculitis as many of them don't. VUK should be able to help with this. Once the diagnosis is clear it's usually cyclophosphamide or rituximab accompanied by tapering dose of prednisone, then once in remission mycophenolate, aziathoprine or similar. Most people achieve remission. Good luck.

Hi everyone, this is a very interesting thread. I would just like to throw in a couple of points - my brother had something very similar years ago and it turned out to be sarcoidosis. I have a form of Vasculitis called Behçet’s Disease which is very unusual disease in that it affects people differently and is extremely hard to diagnose. Not sure if any of that helps, but hope you get a diagnosis soon. By the way, glad you are moving.

Hi very interesting to read your background,you didn't by any chance have a flu injection and then start you symptoms?I am on MYCOPHENELATE AND HAVE BEEN FOR NEaRly 11yrs (we are plagued by seagulls but not pigeons !I had bleeding from the lungs also kidneys but I blame the flu injection so am VERY VERY worried about the vaccination

You may also like...